MAUDE Adverse Event Report: MEDCAD ACCUSHAPE; PEEK PATIENT-SPECIFIC CRANIAL IMPLANT

MEDCAD ACCUSHAPE; PEEK PATIENT-SPECIFIC CRANIAL IMPLANT
Model Number ACSX-004
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Intracranial Hemorrhage (1891)
Date of Event 10/11/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
On october 14, 2020 it was reported that the accushape peek patient-specific cranial implant was explanted.A surgical nurse who was present at the time of the reported event was contacted by telephone on november 04, 2020.According to this communication, the device in question was reportedly explanted on (b)(6) 2020 after the patient experienced an epidural hematoma.The patient reportedly had "a lot of issues" including a "severely damaged brain" from preexisting health conditions.According to the nurse, the patient had undergone a previous decompressive craniectomy, tracheostomy, and had also previously experienced a ruptured brain aneurism before the device in question was implanted.In the nurse's opinion, the epidural hematoma experienced by the patient was "definitely not from the implant." analysis of production records for the device in question found that the materials and processes used to produce the device in question were in conformance with production requirements.Records contained within the device history record showed that the device in question satisfied all required in-process inspection criteria.Investigation did not identify any device problems.Production records showed that medcad provided a replacement peek patient-specific implant for the patient on (b)(6) 2020.According to communication with the surgical nurse, the replacement cranial implant was implanted on (b)(6) 2020 without incident.The cause of the reported epidural hematoma could not be established.
 
Event or Problem Description
It was reported that the peek cranial implant was explanted to treat the patient for an epidural hematoma.

Brand Name
ACCUSHAPE
Common Device Name
PEEK PATIENT-SPECIFIC CRANIAL IMPLANT
Manufacturer (Section D)
MEDCAD
501 south second ave
suite a1000
dallas TX 75226
MDR Report Key10796252
Report Number3009196021-2020-00013
Device Sequence Number19552020
Product Code GXN
UDI-Device Identifier00810007630076
UDI-Public(01)00810007630076(10)205071MCD
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K110684
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberACSX-004
Device Catalogue NumberACSX-004
Device Lot Number205071MCD
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/14/2020
Initial Report FDA Received Date11/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age27 YR
Patient Weight65